Format

Send to

Choose Destination
See comment in PubMed Commons below
Dermatology. 2012;224(4):309-14. doi: 10.1159/000338693. Epub 2012 May 22.

Tacrolimus-induced rosacea-like dermatitis: a clinical analysis of 16 cases associated with tacrolimus ointment application.

Author information

1
Department of Dermatology, Saitama Medical University, Saitama Medical Center, Saitama, Japan. teraki @ saitama-med.ac.jp

Abstract

BACKGROUND:

Recently, reports have indicated that the continuous use of topical calcineurin inhibitors such as tacrolimus may induce rosacea-like dermatitis (RD).

OBJECTIVE AND METHODS:

To assess clinical features of RD associated with tacrolimus, 44 cases of patients diagnosed with RD between 2005 and 2010 at our hospital were retrospectively reviewed.

RESULTS:

In total, 22 cases were caused by topical steroid use, 8 by topical tacrolimus use, and 8 by consecutive treatment with topical steroids and tacrolimus. Clinical presentation was basically similar among the 3 groups, although the nose was less frequently affected and pustules were rarely observed in the latter 2 sets of cases. Demodex mites were often found in smears of skin lesions from patients with RD caused by steroids and tacrolimus. Treatment with topical metronidazole was effective in most RD patients.

CONCLUSION:

Topical tacrolimus is becoming an important cause of RD along with topical steroids.

PMID:
22626964
DOI:
10.1159/000338693
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for S. Karger AG, Basel, Switzerland
    Loading ...
    Support Center